Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 28, NWS New Orleans, LA

October 15, 2009Pearl River County, Mississippi; Washington Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Oct 15, 2009, 8:46 PM CDT for Pearl River County, Mississippi; Washington Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2009, 8:46 PM CDT (01:46 UTC)
Expired
Oct 15, 2009, 11:45 PM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Washington Parish, LA, Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3175 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3175 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 160146
FFWLIX
LAC117-MSC109-160445-
/O.NEW.KLIX.FF.W.0028.091016T0146Z-091016T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
846 PM CDT THU OCT 15 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BOGALUSA...
  NORTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF POPLARVILLE...

* UNTIL 1145 PM CDT

* AT 844 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS    
  OVER THE WARNED AREA. RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAIN   
  HAS FALLEN OVER THE AREA SINCE 6 PM...WITH AN ADDITIONAL 1 TO 2    
  INCHES POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VARNADO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3101 8936 3071 8937 3078 8997 3101 8992
      3101 8946 3100 8946 3100 8944 3101 8943

$$
1 follow-up statement
000 
WGUS74 KLIX 160436
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 PM CDT THU OCT 15 2009

LAC117-MSC109-160445-
/O.EXP.KLIX.FF.W.0028.000000T0000Z-091016T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON LA-PEARL RIVER MS-
1136 PM CDT THU OCT 15 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM CDT FOR NORTHERN
PEARL RIVER COUNTY...AND NORTHEASTERN WASHINGTON PARISH...

HEAVY RAIN HAS MOVED SOUTH AND EAST OF THE WARNED AREA...AND FLASH 
FLOODING IS NO LONGER EXPECTED.

LAT...LON 3101 8936 3071 8937 3078 8997 3101 8992
      3101 8946 3100 8946 3100 8944 3101 8943

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 7:57 PM CDT, 49 minutes earlier.

Area forecast discussion, Oct 15, 7:57 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 PM CDT THU OCT 15 2009

.UPDATE...
.SOUNDING DISCUSSION...

THE SOUNDING SHOWS THAT THE ENVIRONMENT IS UNSTABLE AND MOIST
MAINLY IN THE LOWER LEVELS...LIFTED INDEX VALUE IS -4.8 AND
PRECIPITABLE WATER VALUE IS 2.01 INCHES. A FEW SEVERE STORMS MOVED
INTO THE AREA THIS AFTERNOON AND CONTINUE TO AFFECT THE NORTHERN
PORTION OF THE CWA AS THEY MOVE SOUTHWARD. DAMAGING WINDS AND FREQUENT
LIGHTNING ARE THE PRIMARY THREAT ASSOCIATED WITH THESE
STORMS...RAINFALL RATES ARE NEAR 2 INCHES PER HOUR BUT THE STORMS
ARE MOVING RATHER QUICKLY...0 TO 6 KM STORM MOTION IS OUT OF THE
NORTHWEST AT 18 KNOTS. WINDS ARE PRETTY MUCH UNIDIRECTIONAL
THROUGHOUT THE ATMOSPHERE.

&&

.PREV DISCUSSION... /ISSUED 445 PM CDT THU OCT 15 2009/

..STRONG COLD FRONT TO MOVE THROUGH TONIGHT...

SHORT TERM...ACTIVE AND LARGE CHANGES TO THE WEATHER COMING ABOUT
OVER THE NEXT 12-24HRS. SCT SHRA AND TSRA ARE OCCURRING ACROSS
PORTIONS OF SRN MS AND RIGHT ACROSS THE BORDER INTO CNTRL LA. THESE
STORMS COULD BECOME SVR. OUR COLD FRONT IS FINALLY STARTING TO SURGE
S AND AT 20Z IS RUNNING THROUGH SERN TX INTO NWRN LA AND NE INTO
NCNTRL MS.

TONIGHT...LOOK FOR SCT ACTIVITY TO CONTINUE AND THEN AS THE FRONT
MOVES TWRDS THE AREA CONVECTION WILL BEGIN TO CONSOLIDATE ALONG THE
FRONT. THE FRONT WILL BEGIN TO MOVE INTO NWRN PORTIONS OF THE CWA
THIS EVENING PROBABLY AROUND 3Z AND THEN PUSH SOUTH THROUGH THE AREA
GETTING INTO THE GULF BEFORE SUNRISE. NUMEROUS FEATURES ARE COMING
TOGETHER TO GET SVR WEATHER. LL MOISTURE IS PRETTY MUCH OFF THE
CHARTS. INSTABILITY IS ACTUALLY QUITE HIGH WITH ML CAPES AROUND 2K
J/KG THIS EVN AND SHOWALTERS AROUND -2 TO -3. THERE WILL ALSO BE
MORE THAN SUFFICIENT FLOW IN THE MID LVLS TO WORK WITH(AROUND
40-50KTS). ONE CONCERN AND THIS IS MAINLY FOR THE STUFF AHEAD OF THE
FRONT IS MID LVL TEMPS. THEY ARE QUITE WARM AND THIS SHOULD HELP
KEEP THINGS MORE ISLTD EARLY THIS EVN BUT AS THE FRONT MOVES IN
THERE SHOULD BE MORE THAN ENOUGH FORCING TO OVERCOME THE WARM MID
LVL TEMPS AND MEAGER MID LVL LAPSE RATES. A BROKEN SQUALLINE IS
EXPECTED TO DEVELOP ALONG THE FRONT AS IT MOVE TO THE SOUTH.

FROM A CONVECTIVE STANDPOINT THINGS WILL QUICKLY QUIET DOWN AFTER
SUNRISE BUT THEN THINGS WILL PICK UP FROM WIND STANDPOINT. TOMORROW
AND AGAIN ON SATURDAY WINDS WILL BE BREEZY. TOMORROW WINDS SHOULD
REMAIN RIGHT AROUND 10-15KTS WITH HIGHER GUSTS BUT ON SAT THINGS
LOOK TO BE QUITE A BIT STRONGER. ANOTHER STRONG SURGE OF COLD AIR
WILL PUSH INTO THE AREA SAT. WINDS WILL BE UNIDIRECTIONAL FROM THE
SFC UP TO H85 AND H85 WINDS WILL RANGE FROM 35-40KTS. ALSO COLD
WEATHER CU WILL DEVELOP BUT THERE SHOULD BE ENOUGH BREAKS IN THE
CLOUDS. THIS IN COMBINATIONS WITH THE UNIDIRECTIONAL WINDS AND THE
DESCENDING MOTION WITHIN THE CAA SHOULD ALLOW FOR EXCELLENT MIXING
CONDITIONS. SUSTAINED WINDS WILL LIKELY BE AROUND 20-25 MPH OVER
PORTIONS OF THE CWA WITH WIND GUSTS POSSIBLY UP TO 40MPH. IF THIS IS
THE CASE THEN A WIND ADV WILL LIKELY BE NEEDED FOR MUCH OF THE
AREA.

ONE MORE THING OUTSIDE OF THE WINDS....MUCH COLDER AIR WILL FINALLY
PUSH INTO THE REGION. THIS WILL BE A BIG SHIFT FROM RECORD TO NEAR
RECORD HIGHS WE HAVE BEEN SEEING LATELY. IN FACT LOWS SUN MORNING AND
MON MORNING COULD DROP INTO THE UPPER 30S IN A FEW LOCATIONS. MON
MORNING SHOULD BE THE COLDEST AS THE SFC HIGH WILL GENERALLY BE
OVER THE AREA. SKIES WILL BE CLEAR AND THIS SHOULD LEAD TO THE BEST
RAD COOLING CONDITIONS OVER THE NEXT 4 NIGHTS. THE BIG QUESTION IS
SUN MORNING. IF THE SFC HIGH CAN PUSH FAR ENOUGH INTO OUR AREA IT
COULD ALLOW FOR WINDS TO DROP OFF A FEW HRS BEFORE SUNRISE. THIS MAY
ALLOW FOR A FEW PLACES TO PLUNGE INTO THE UPPER 30S.

LONG TERM...NO BIG CHANGES MADE TO THE EXTENDED. MDLS CONTINUE TO
SHOW US MODERATING BY EARLY TO MID NEXT WEEK WITH ANOTHER FRONT LATE
IN THE WEEK. /CAB/

THE UPPER TROUGH OVER THE SOUTHEAST STATES WILL BE REPLACED BY A
RIDGE THAT WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY SUNDAY AND
MONDAY. WARMER TEMPERATURES RETURNING TO NEAR NORMAL WILL BE BACK
TUESDAY. THE NEXT CHANCE OF RAIN WILL COME TUESDAY INTO WEDNESDAY AS
THE NEXT WEATHER SYSTEM MOVES INTO THE PLAINS. THE ECMWF SHOWS A VERY
STRONG UPPER LOW AND TROUGH THAT WOULD PRODUCE STRONG THUNDERSTORMS
AND VERY HEAVY RAINFALL NEXT WEDNESDAY NIGHT INTO THURSDAY...SO WILL
HAVE TO WATCH THIS AS IT GETS CLOSER. 22/TD

AVIATION..THE MAIN AVIATION IMPACT WILL BE THE POTENTIAL FOR
CONVECTIVE ACTIVITY AHEAD OF A STRONG COLD FRONT EXPECTED TO PASS
THROUGH SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TONIGHT.
INITIALLY...SOME OUTFLOW INDUCED CONVECTION MAY IMPACT KMCB AFTER
21Z THIS AFTERNOON. HAVE DECIDED TO INCLUDE A TEMPO GROUP TO SHOW
THE HIGHER PROBABILITY OF CONVECTION BETWEEN 21-01Z. OUTSIDE OF
THIS...VFR CONDITIONS WILL BE RULE THROUGH 03Z AT KMCB. VFR
CONDITIONS ARE EXPECTED AT THE OTHER TERMINALS UNTIL AT LEAST 06Z.
THE MAIN COLD FRONT WILL BEGIN TO IMPACT KMCB AFTER 03Z...WITH
LOWERING CEILINGS AND AN INCREASED CHANCE OF SHOWERS.
HOWEVER...THE MAJOR IMPACTS WILL BE AROUND 06Z...AS THE FRONT
MOVES IN. EXPECT A SQUALL LINE WITH A PERIOD OF GUSTY WINDS AND
IFR CEILINGS AND VISIBILITIES. THIS SAME SQUALL LINE WILL THEN
PUSH TO THE SOUTH...AFFECTING KBTR AROUND 08Z...AND THEN KGPT AND
KMSY AROUND 10Z. HAVE INCLUDED TEMPO GROUPS TO REFLECT THIS. IN
THE WAKE OF THE SQUALL LINE AND FRONT...WINDS WILL SHIFT AND SOME
RESIDUAL LOW LEVEL MOISTURE WILL ALLOW FOR IFR CEILINGS FOR A FEW
HOURS. HOWEVER...EXPECT STRONG DRY AIR ADVECTION TO QUICKLY DRY
OUT THE LOW LEVELS AFTER 12Z...WITH VFR CONDITIONS AT ALL
TERMINALS BY 15Z. IN THE WAKE OF THE FRONT...WINDS WILL TURN GUSTY
FROM THE NORTH...WITH WINDS IN EXCESS OF 12 KNOTS AT KGPT AND
KMSY. 32

MARINE...THE COASTALS WILL BE QUITE ACTIVE OVER THE NEXT 3 DAYS. A
COLD FRONT IS GOING TO MOVE THROUGH THE REGION TONIGHT AND INTO THE
GULF TOMORROW MORNING. BEHIND IT NORTHWEST WINDS WILL PICK UP. CAA
AND WARM WATERS WILL LEAD TO WINDY CONDITIONS FRI BUT THINGS LOOK TO
REAL PICK UP SAT. ANOTHER MUCH STRONGER SURGE OF COLD AIR WILL PUSH
DOWN INTO THE AREA AND WITH WINDS A COUPLE THOUSAND FT UP AROUND
40KTS WE WILL HAVE NO PROBLEM SEEING WINDS OF 20-30KTS WITH GUSTS
POSSIBLY UP TO 40 KTS. CURRENTLY SCY HAVE BEEN ISSUED FOR ALL OF THE
COASTAL WATER FOR FRI THROUGH SUN MORNING AND FOR THE TIDAL LAKES
BEGINNING TOMORROW NIGHT. SMALL CRAFT EXERCISE CAUTION HAS BEEN
HEADLINED FOR ALL ZONES FROM MIDNIGHT UNTIL THE SCY START. A GALE
WARNING MAY ACTUALLY BE NEEDED FOR SOME ZONES SAT AND SAT NIGHT DUE
TO FREQUENT GUSTS ABV 35KTS. WE WILL NEED TO CLOSELY WATCH THIS.
ALSO ONE MORE THING TO KEEP YOUR MIND ON WILL BE LOW WATER.
NORTHERLY WINDS WILL BEGIN EARLY FRI MORNING AND LOOK TO PERSIST
THROUGH SUN MORNING. WINDS WILL ALSO BE QUITE STRONG AT TIMES AND
THIS COULD LEAVE SOME AREAS VULNERABLE TO LOW WATER. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  60  69  46  62 /  70   0   0   0
BTR  63  74  48  63 /  70  10   0   0
MSY  70  76  55  68 /  60  10   0   0
GPT  66  74  49  65 /  60  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM FRIDAY TO 7 AM CDT SUNDAY FOR
     GMZ530.

     SMALL CRAFT ADVISORY FROM 7 AM FRIDAY TO 7 AM CDT SUNDAY FOR
     GMZ550-555-570-575.

MS...NONE.
GM...     SMALL CRAFT ADVISORY FROM 7 AM FRIDAY TO 7 AM CDT SUNDAY FOR
     GMZ555-570-575.

&&
Hazardous weather outlook, Oct 15, 7:00 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 PM CDT THU OCT 15 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-161200-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
700 PM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF
COASTAL AND SOUTHWEST MISSISSIPPI AS WELL AS PORTIONS OF SOUTHEAST
LOUISIANA NORTH OF THE INTERSTATE 10/12 CORRIDOR. A MORE GENERAL
RISK OF STRONG THUNDERSTORMS EXISTS OVER THE REMAINDER OF SOUTHEAST
LOUISIANA THROUGH TONIGHT. MOST OF THESE THUNDERSTORMS SHOULD REMAIN
BELOW SEVERE LIMITS...BUT AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE. THESE THUNDERSTORMS COULD PRODUCE FREQUENT LIGHTNING
STRIKES...HEAVY DOWNPOURS...AND STRONG GUSTY WINDS IN EXCESS OF 45
MPH. SOME PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS CAN
BE EXPECTED WITH THE HEAVIER DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHERLY WINDS IN THE WAKE OF THE COLD FRONT WILL RESULT
IN HAZARDOUS SEAS AND WAVES ACROSS THE TIDAL LAKES AND COASTAL
WATERS EARLY FRIDAY MORNING THROUGH EARLY SUNDAY AFTERNOON. THERE
COULD BE FREQUENT GUSTS EXCEEDING GALE FORCE LATE SATURDAY AFTERNOON
AND SATURDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM FRIDAY
INTO SUNDAY MORNING FOR ALL OF THE COASTAL WATERS AND TIDAL LAKES
...AND A GALE WARNING MAY BE NECESSARY ON SATURDAY AND SATURDAY
NIGHT ACROSS THE GULF COASTAL WATERS.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT...BUT OTHERWISE IS NOT EXPECTED
THROUGH NEXT WEDNESDAY.

32

In the hours before

Special weather statement, Oct 15, 5:32 PM CDT, 3 hours 14 minutes before
MSZ077-152330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
532 PM CDT THU OCT 15 2009

...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING PEARL RIVER
COUNTY...

AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF COLUMBIA...OR ABOUT 18
MILES NORTHWEST OF POPLARVILLE...MOVING SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...POPLARVILLE

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SMALL
HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THIS STORM HAS PASSED.

95/DM
Special weather statement, Oct 15, 6:41 PM CDT, 2 hours 5 minutes before
LAZ036-037-MSZ069-160045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
641 PM CDT THU OCT 15 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING EAST
FELICIANA PARISH...ST. HELENA PARISH...AMITE COUNTY...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES WEST OF LIBERTY...OR ABOUT 9
MILES NORTHWEST OF FELPS...MOVING EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FELPS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Local storm report, Oct 15, 6:53 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 PM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     3 N POPLARVILLE         30.88N 89.53W
10/15/2009                   PEARL RIVER        MS   LAW ENFORCEMENT

            REPORT OF SEVERAL TREES DOWN NEAR SPRING HILL ROAD AND US
            HIGHWAY 11. REPORT FROM PEARL RIVER EOC.

&&

RSW
Special weather statement, Oct 15, 8:15 PM CDT, 31 minutes before
LAZ039-160200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT THU OCT 15 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING
WASHINGTON PARISH...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF FRANKLINTON...
MOVING SOUTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ANGIE...VARNADO AND BOGALUSA

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:24 PM CDTAreal Flood AdvisoryLIXPearl River111 min
Oct 15, 8:20 PM CDTAreal Flood AdvisoryLIXAmite, Wilkinson115 min
Oct 15, 8:34 PM CDTSevere Thunderstorm WarningLIXPearl River34 min
Oct 16, 11:36 AM CDTRiver Flood WarningLIXHancock, Pearl River13 days
Oct 15, 8:11 PM CDTAreal Flood AdvisoryLIXEast Feliciana, Saint Helena2 hr
Oct 15, 9:52 PM CDTSpecial Marine WarningLIX53 min
Oct 15, 10:42 PM CDTSpecial Marine WarningLIX48 min
Oct 16, 12:03 AM CDTSpecial Marine WarningLIX57 min
Oct 16, 12:58 AM CDTSpecial Marine WarningLIX62 min
Oct 16, 1:22 AM CDTSevere Thunderstorm WarningLIXLafourche, Saint Charles38 min
Oct 16, 2:49 AM CDTSpecial Marine WarningLIX56 min
Oct 16, 3:42 AM CDTSevere Thunderstorm WarningLIXAssumption48 min
Oct 16, 7:40 AM CDTRiver Flood WarningLIXSaint Tammany24 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.